I've Become Isolated and Reclusive Due to Tinnitus and Blurred Vision

Discussion in 'Support' started by all to gain, Sep 8, 2019.

    1. Juan

      Juan Member

      Tinnitus Since:
      08/2014
      Cause of Tinnitus:
      Several causes
      Sometimes hyperacusis or tinnitus just worsen no matter what you do. This is my case, sadly. I haven't done anything very unusual, but I did kept living despite very severe hyperacusis. Took the blows and the hyperacusis, I can tell you, did not go away, or the hearing problems. They just changed and I lost hearing, and still have hyperacusis and tinnitus.
       
    2. Tybs

      Tybs Member

      Tinnitus Since:
      04/2019
      Cause of Tinnitus:
      Fall from stairs
      Correct, we can't just "fix" the problem, and it doesn't go away by ignoring it. I wish we could, but all we can do right now is influence the way we respond to it. Because of the complex nature of tinnitus, the difficulty of this differs greatly per case.

      I recovered to a functional state in just a few months, so I assume that my case of tinnitus is a mild one: and my minor hyperacusis symptoms disappeared quickly, I feel blessed by that fact. I feel for you guys who have it worse. Hopefully Lenire or one of the other projects turn out successful and give every one of us an awesome life back.

      Keep it up guys, I salute your mental strength!
       
    3. Bobby Sinatra

      Bobby Sinatra Member

      Tinnitus Since:
      2019
      Cause of Tinnitus:
      Ambien Windrawal Suspected
      i still find it hard to believe that medications can do lasting damage... you're still fairly recent into it
       
    4. AUTHOR
      AUTHOR
      all to gain
      No Mood

      all to gain Member

      Tinnitus Since:
      June 2019
      Cause of Tinnitus:
      never trust a doctor
      Lasting damage in what sense? They seem to annihilate the hair cells and hearing from what I have read.
       
    5. FGG

      FGG Member Podcast Patron Benefactor

      Tinnitus Since:
      01/2019
      Cause of Tinnitus:
      Multi-factorial
      I think you a lumping all ototoxic meds together. Aminoglycoside antibiotics (and some other antibiotics occasionally in some people) and some chemotherapeutics do this. Most aren't as dramatic and some don't affect hair cells at all. Tinnitus can occur from glutamate excitation without permanent damage.
       
      • Like Like x 1
      • Informative Informative x 1
    6. Kriszti

      Kriszti Member

      Tinnitus Since:
      2016/2017/2019
      Cause of Tinnitus:
      Unknown
      I'm not sure of my root cause, but I did use a topical ointment containing neomicin for eczema on my hands before onset. It contains 3500 IU. I had used the same cream before that, and my whole family used it too without any problem. Even if it did cause permanent damage, could the loudness of tinnitus still lower? There was not a word of this side effect on the med. The leaflet only stated that if it gets into contact with a ruptured eardrum in big dose, it might be ototoxic. I can't prove it, of course, and I have like 5 other likely cause including headphone use, but I'm so bummed and sad about this as well. I googled antibiotics because of a resistant HAI and still wasn't aware of this. I could kick myself.
       
    7. FGG

      FGG Member Podcast Patron Benefactor

      Tinnitus Since:
      01/2019
      Cause of Tinnitus:
      Multi-factorial
      @Kriszti

      I did a little searching and it is not common but is possible from topical application, especially on broken skin or deep cuts.

      Did this happen recently? If so, if it were me I would consider trying to get steroids. I wish I had.

      The loudness of tinnitus can absolutely lower even with antibiotic ototoxicity. Mine has.
       
    8. AUTHOR
      AUTHOR
      all to gain
      No Mood

      all to gain Member

      Tinnitus Since:
      June 2019
      Cause of Tinnitus:
      never trust a doctor
      I'm a layman in terms of all of this. So in terms of future cures/treatments is there still hope me? I hope so.
       
    9. Chinmoku

      Chinmoku Member Benefactor

      Tinnitus Since:
      10/2018
      Cause of Tinnitus:
      Unknown, possibly medication
      Some people who got tinnitus from pregabalin had it go away all of a sudden after two years off the drug. It's anecdotal but I know one person where this happened. Her hearing improved too. So in her case it wasn't damage to hair cells
       
    10. Kriszti

      Kriszti Member

      Tinnitus Since:
      2016/2017/2019
      Cause of Tinnitus:
      Unknown
      Not that recently. The high pitched one started 3 weeks ago, pretty late for steroids, I guess.
       
    11. FGG

      FGG Member Podcast Patron Benefactor

      Tinnitus Since:
      01/2019
      Cause of Tinnitus:
      Multi-factorial
      I would get to an ENT and at least try. You may not get full benefit but you might get some after 3 weeks. At least talk to one about it ASAP.
       
    12. AUTHOR
      AUTHOR
      all to gain
      No Mood

      all to gain Member

      Tinnitus Since:
      June 2019
      Cause of Tinnitus:
      never trust a doctor
      I really would like to find out what my tinnitus woud be like if I came off of Prozac. I came off of propranolol ages ago though, and that may have played as much a part in my getting tinnitus as the Prozac.
       
    13. Kriszti

      Kriszti Member

      Tinnitus Since:
      2016/2017/2019
      Cause of Tinnitus:
      Unknown
      Oh, I did go to two ENTs and one GP. Before the high pitched sound, I had a low hum which is barely audible right now. They told me, that it's not acoustic trauma, no sudden hearing loss, steroids won't help me. I went to the first one 4 days into my low buzzing.
       
    14. Chinmoku

      Chinmoku Member Benefactor

      Tinnitus Since:
      10/2018
      Cause of Tinnitus:
      Unknown, possibly medication
      But propanolol is yet another drug that should not attack hair cells directly. What is more likely is that serotonergic drugs excite the part of the brain that is responsbile for hearing and raise the gain, so that you hear things you wouldn't normally hear. I had a great cold while I was on pregabalin and that started tinnitus, but my hearing loss was already there before, and the cold or pregabalin did not worsen it. It looks like these bloody psychopharmaceuticals alert the brain that you have hearing loss and the brain, who had ignored previous hair cells damage, all of a sudden becomes aware of it. However, for some people, coming off the drugs reverts the process and the brain stops paying attention. It doesn't work for everyone, though, some people get stuck on the tinnitus for years.
       
    15. MRItechssuck
      Disappointed

      MRItechssuck Member

      Location:
      USA
      Tinnitus Since:
      Mild 2000-2018 sev 10/17/2019
      Cause of Tinnitus:
      Loud noise, MRI
      I have never been on any drugs, haven’t had alcohol in a decade, but I am a caffeine (diet soda) addict.

      If your situation can handle it, reducing the variables could help, or could hurt. I did the prednisone 60mg for a week “just in case” and my tinnitus has settled in at a worse level.

      Either way, it’s not good to be on any medication for a long time... so if you can safely do it, it’s a goal anyone should try in my opinion.

      Good luck, and tomorrow is another day.
       
    16. FGG

      FGG Member Podcast Patron Benefactor

      Tinnitus Since:
      01/2019
      Cause of Tinnitus:
      Multi-factorial
      Can you see an otologist? They are an ENT subspecialist that just deals with ears. They are a lot more on the ball usually.
       
    17. AUTHOR
      AUTHOR
      all to gain
      No Mood

      all to gain Member

      Tinnitus Since:
      June 2019
      Cause of Tinnitus:
      never trust a doctor
      It's all above me! Knowing my luck if I did come off of Prozac my tinnitus would become worse.
       
    18. Kriszti

      Kriszti Member

      Tinnitus Since:
      2016/2017/2019
      Cause of Tinnitus:
      Unknown
      The first one who I visited was an otoneurologist, who treats patients with ENT issues and dizziness, vertigo. He was nice, but didn't do much else than looking into my ears, then test with the tuning fork thingy, and referred me to an audiologist and prescribed Piracetam. This was 4 days in. 7 days in I went to the audiology and visited an other ENT who said that nothing can be done, but prescribed Betahistine. The end of the same week, the law hum quieted down, but on the next Monday, I started to notice the high pitched one, which fluctuates between ears and brain. I don't know whether it is some variation of the low hum, neomicin caused it, or maybe the very severe lack of sleep, anxiety through the roof and the meds together. It spiked considerably after an MRI, but now it's faded back close to baseline, but my emotional response to it is not the best to put it mildly.
       
    19. Sybelle
      Disappointed

      Sybelle Member

      Tinnitus Since:
      9/2010
      Cause of Tinnitus:
      Genetic predisposition/ compounded acoustic trauma/Antibioti
      Otoxic drugs....I wish there was more information obtainable. I'm two months into a spike that I'm convicted Lymecycline is responsible for! Yet I can find only negligible information about tetracyclines and nothing substantial to corroborate my worry...

      As for SSRIs, I've had Tinnitus be exacerbated by Citalopram and thankfully the spike lasted 6 weeks before fading to my baseline.
       

Share This Page

Loading...